MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ONCOLOGY KIT W/SPINNING SPIROS, C-CLIP, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ONCOLOGY KIT W/SPINNING SPIROS, C-CLIP, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH3581
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.If additional information becomes available a supplemental report will be submitted.The lot history was reviewed and there were no relevant non-conformance's found that would have contributed to the reported complaint.
 
Event or Problem Description
The event involved an oncology kit w/spinning spiros®, c-clip, red cap that had a spill of a cytarabine, a chemo drug.It was reported that the spiros kept falling off after it was attached with a c-clamp to the bd alaris bag tubing.The spiros disconnected at the point of attachment to the patient 15 hours into a 24hour continuous infusions of cytarabine.The chemo spill came in contact with the patient and the healthcare provider.It was also cleaned per protocol, the bag was discarded, and a new order was replaced.There was patient involvement but no adverse event, no blood loss or bleed back.
 
Additional Manufacturer Narrative
Correction found in b5: describe event or problem and e4: initial report sent to fda.
 
Event or Problem Description
A user facility mandatory medwatch was received that stated, "cytarabine primed with alaris tubing and with icu spinning spiros device at the end came disconnected at the point of the spiros, 15 hours into a 24 hour continuous infusion of cytarabine".

Brand Name
ONCOLOGY KIT W/SPINNING SPIROS, C-CLIP, RED CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key11731881
Report Number9617594-2021-00138
Device Sequence Number17085126
Product Code FPA
UDI-Device Identifier00887709079243
UDI-Public(01)00887709079243(17)250901(10)5000420
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Catalogue NumberCH3581
Device Lot Number5000420
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD ALARIS BAG TUBING, REF (B)(4), LOT(10)20116052.; CYTARABINE DRUG, MFR UNK.; BD ALARIS BAG TUBING, REF (B)(4), LOT(10)20116052; CYTARABINE DRUG, MFR UNK